|General Discussion Open discussion about Paxil, Paxil Withdrawal, successes and progress, good stories and bad, with and without.|
|08-17-2004, 05:24 AM||#1|
Question on Paxil
I'm new here, but I'd like to see if anyone else has experienced a similiar problem, I'm having.
I had quadruple bypass surgery 4 and half months ago and have
developed the typical symptoms of depression. I used to love to read
and haven't opened a book since, I wake up early in the morning (2 –
4 am), have become a pessimist, which my wife says I never was, etc.
All I had to do was google CABG emotional problems and there I was
with the typical symptoms of depression. I had no symptoms of
depressions prior to the surgery. Any feed back would be greatly
I'm currently taking 12.5 mg of Paxil a day, which seems to help for
half the day.
Is anyone else suffering from depression or have been through it
because of the bypass surgery.
What Meds helped?
Any feed back would be greatly appreciated.
|08-17-2004, 06:33 AM||#2|
Join Date: Apr 2004
I understand, all to well, what you're saying. I had a heart attack 3 years ago and didn't have open heart surgery, but they did insert 2 stents. I was doing fine after the proceedure, but soon after that, I became majorly depressed. It would come and go, but was with me more than it was gone. I always had thoughts of, "what if?" I had knots in my stomach. I woke in the wee hours and stayed awake about 3 hours before falling back to sleep. I couldn't stay concentrated on anything for long. Then I found out it was fear/worry because of what I'd been through and it was VERY common.
I was already on Zoloft, and never increased the dosage, but once I learned that it's quite common for anyone who's had a heart attack to experience depression after any heart proceedure/surgery, I relaxed (as best I could). Check with your doctor and I bet he'll tell you the same thing. The depression does become less and less, so please know you WILL get better. It just takes some time. Now that you know the depression is just because of what you've been through, make a conscience effort to open that book again and get back that optimism. I'm the biggest whimp around, so if I can do it, anyone can.
I failed at my last attempt to get off Zoloft, so I'm still on my regular dose, but I'm doing fine and you will, too.
BTW, I'm a 69 yr old female.
|08-18-2004, 12:49 AM||#3|
Join Date: Sep 2003
Location: somewhere in between
we've had someone on here who had heart surgery though he hasn't posted in a few months. You can see his posts here
the username is controlit
I thought I could link to it but you'll have to enter that name into the author search.
Scott aka Scott
What has happened to it all?
Crazy, some are saying
Where is the life that I recognize?
But I won't cry for yesterday
There's an ordinary world
Somehow I have to find
And as I try to make my way
To the ordinary world
I will learn to survive
surviving an ssri reaction
alternative anxiety treatments
|08-18-2004, 12:51 AM||#4|
Join Date: May 2004
My father-in law had 2 heart surgeries. He was very weepy and emotional after the procedures. I think a major (life threatening?) surgery would probably effect most people the same way. My mother had an artificial valve installed and was put on ativan (as well as the other handfulls of medications to help her live. She quit the ativan - it made her emotional and she'd cry whenever. I wonder what effect taking numerous medications would have on someones stability? Check with your pharmacist on the contraindications of the medications you have been prescribed . . .
On behalf of my wife - Jackie